Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 424, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2000, 5:27 PM CDT for Pike County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 5:27 PM CDT (22:27 UTC)
- Expired
- Aug 10, 2000, 6:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Pike County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2216 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 102227 SVRBHM ALC109-102330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 527 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHEAST ALABAMA * UNTIL 630 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTH OF TROY...MOVING SOUTH AT 15p MPH. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:56 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 10, 2:56 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 256 PM CDT THU AUG 10 2000 FRONTAL BOUNDARY ACROSS PORTIONS OF TN WILL MOVE SEWD OVERNIGHT AND REACH INTO CENTRAL SECTIONS BY 12Z ON FRIDAY. VORT MAX WILL MOVE THROUGH THE BASE OF UPPER TROF ACROSS THE NORTHERN SECTIONS ON FRIDAY AND THEN SHIFT SE OF THE AREA LATER IN THE DAY. MODELS SHOW MUCH DRIER AIR SPREADING INTO THE AREA FRI AFTN THROUGH SATURDAY. LATEST SATELLITE LOOPS AND RADAR DATA SHOW SCT TSTMS DEVELOPING RAPIDLY ACROSS PORTIONS OF SRN TN...WILL GO WITH SCT POPS ACROSS MUCH OF THE AREA OVERNIGHT AS FRONT MOVES INTO THE AREA. WILL ALSO MENTION POSSIBLE SVR TSTMS ACROSS THE EXTREME N. WITH DRIER AIR MOVING INTO THE AREA FRI NITE AND SAT...ONLY SMALL POPS WILL BE CARRIED ACROSS THE EXTREME S. USED A BLEND OF THE FWC/FAN TEMPS. HSV 70/92/64/92 5100 BHM 70/92/65/92 3100 MGM 73/94/68/93 32-1 .BHM...NONE.
In the hours before
Special weather statement, Aug 10, 1:30 PM CDT, 3 hours 57 minutes before
ALZ001>038-040>050-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT THU AUG 10 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON. LINGERING OUTFLOW BOUNDARIES ACROSS CENTRAL ALABAMA...WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. A FEW OF THESE STORMS MAY BECOME SEVERE...DURING THE AFTERNOON AND EARLY EVENING HOURS...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. LARGE HAIL...AND STRAIGHTLINE WINDS WILL BE THE MAIN THREAT... ASSOCIATED WITH ANY SEVERE WEATHER WHICH DEVELOPS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNBEL...SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER TODAY.
Local storm report, Aug 10, 5:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT THU AUG 10 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
225 PM BRILLIANT AL WIND DAMAGE
08/10/00 MARION TREES DOWN ON CR 36 NEAR
BRILLIANT
419 PM ELKMONT AL 0.75 INCH HAIL
08/10/00 LIMESTONE DIME SIZE HAIL REPORTED
IN ELKMONT
430 PM SMITHS AL 1.00 INCH HAIL
08/10/00 LEE QUARTER SIZE HAIL
REPORTED IN SMITHS
430 PM ANDERSON AL 0.75 INCH HAIL
08/10/00 LAUDERDALE THREE QUARTER INCH HAIL
COVERING THE GROUND IN
ANDERSON
445 PM HUNTSVILLE AL 0.75 INCH HAIL
08/10/00 MADISON THREE QUARTER INCH
DIAMETER SIZE HAIL
OBSERVED AT THE
HUNTSVILLE INTERNATIONAL
AIRPORT
445 PM TOWN CREEK AL WIND DAMAGE
08/10/00 LAWRENCE TREES WER BLOWN DOWN IN
THE TOWN CREEK AND HATTON
AREAS
452 PM LEIGHTON AL WIND DAMAGE
08/10/00 COLBERT TREES WERE BLOWN DOWN IN
THE NORTHEAST PART OF THE
COUNTY NEAR THE TENNESSEE
RIVER
504 PM SELMA AL 0.75 INCH HAIL
08/10/00 DALLAS DIME SIZE HAIL WAS
REPORTED JUST NORTH OF
SELMA
504 PM UNDERWOOD AL 1.00 INCH HAIL
08/10/00 LAUDERDALE ONE INCH DIAMETER SIZE
HAIL WAS OBSERVED IN THE
PETERS AND UNDERWOOD
h AREA
512 PM HUNTSVILLE AL 60 MPH WIND GUST
08/10/00 MADISON WIND GUST AT THE AIRPORT
OF 55 KNOTSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Limestone, Madison | 62 min |
| Aug 10, 3:52 PM CDT | Severe Thunderstorm Warning | BMX | Lauderdale | 53 min |
| Aug 10, 4:06 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 39 min |
| Aug 10, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 43 min |
| Aug 10, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 61 min |
| Aug 10, 4:36 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 24 min |
| Aug 10, 4:43 PM CDT | Severe Thunderstorm Warning | BMX | Lauderdale, Lawrence, Limestone | 62 min |
| Aug 10, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 60 min |
| Aug 10, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 45 min |
| Aug 10, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Colbert | 67 min |
| Aug 10, 4:56 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 64 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 62 min |
| Aug 10, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 61 min |
| Aug 10, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 44 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 66 min |
| Aug 10, 5:10 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 50 min |
| Aug 10, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 61 min |
| Aug 10, 5:20 PM CDT | Severe Thunderstorm Warning | BMX | Franklin | 55 min |
| Aug 10, 5:22 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 53 min |
| Aug 10, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 34 min |
| Aug 10, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 62 min |
| Aug 10, 5:30 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 30 min |
| Aug 10, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 56 min |
| Aug 10, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 35 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 64 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 34 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 60 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 43 min |
| Aug 10, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 50 min |
| Aug 10, 5:57 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 48 min |
| Aug 10, 5:57 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 48 min |
| Aug 10, 6:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Aug 10, 6:11 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 64 min |
| Aug 10, 6:14 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 61 min |
| Aug 10, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon | 60 min |
| Aug 10, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 29 min |
| Aug 10, 6:20 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 55 min |
| Aug 10, 6:21 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 39 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 65 min |
| Aug 10, 6:28 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 62 min |
| Aug 10, 6:31 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 59 min |
| Aug 10, 6:34 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 56 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 52 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 67 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 30 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 30 min |
| Aug 10, 6:48 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 57 min |
| Aug 10, 6:59 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.